advertisement
Question
Posted by: TC | 2010/08/12

No period - could it be the antibioartics

Sorry to bug you with this question but it looks as though the Gyno Doc is not answering

I have just finished a 10 day course of antibioartics (for bronchitus) and I am wondering if this could be the reason that my periods have not started. I am currently taking Minerva and I am already on the white pills. I know I am not pregnant.

Your advice would be appreciated.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo TC
It could be. Antibiotics may inhibit the absorbtion of hormonal contraceptions, leading to lower blood levels. You may skip or have a very slight bleed. This is usually not harmful at all. A woman's risk of falling pregnant is usually higher when taking antibiotics if she doesn't take extra precautions like using condoms until she starts the next new package of pills.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cyberdoc | 2010/08/12

Hallo TC
It could be. Antibiotics may inhibit the absorbtion of hormonal contraceptions, leading to lower blood levels. You may skip or have a very slight bleed. This is usually not harmful at all. A woman's risk of falling pregnant is usually higher when taking antibiotics if she doesn't take extra precautions like using condoms until she starts the next new package of pills.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement